Lake Huron, 2014Marine Thunderstorm Winds in Lake Huron, June 2, 2014
June 2, 2014 · NWS DTX · 4 events in 3 counties and zones
Thunderstorms moving through Saginaw Bay and southern Lake Huron produced wind gusts up to 47 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving through Saginaw Bay and southern Lake Huron produced wind gusts up to 47 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 2, 2:33 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 2, 2:33 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 PM EDT MON JUN 2 2014
.SHORT TERM...TONIGHT
DEEP/MOIST AIRMASS (PW VALUES JUST ABOVE 1.6 INCHES/210+ PERCENT OF
NORMAL) IN PLACE OVER SOUTHEAST MICHIGAN...WITH TEMPS CLIMBING
INTO THE MID 80S COUPLED WITH MID/UPPER 60 DEW PTS...YIELDING
MLCAPES OF 1000 J/KG OR SLIGHTLY BETTER. UPPER LEVEL SHORTWAVE
TROUGH/PV VORT LOBE NOW CROSSING INTO THE STATE...AND LATEST
UPSTREAM RADAR TRENDS SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS
INTO THE EARLY EVENING HOURS. FORTUNATELY...ACTIVITY REMAINS RATHER
DISORGANIZED...WITH HEAVY RAINFALL THE MAIN HAZARD. STILL...BETTER
0-6KM WIND SHEAR IS JUST EXITING LAKE MICHIGAN AND MAX INSTABILITY
IS EAST OF U.S 23...AND WILL NOT RULE OUT AN ISOLATED CELL OR TWO
PRODUCING WET MARGINALLY SEVERE MICROBURST WIND...AS 0-1 KM SHEAR IS
RUNNING HIGH...20 TO 25 KNOTS (NOTED SPLITTING CELL OVER EATON
COUNTY JUST BEFORE 3 PM). NOT MUCH OF A COLD FRONT BACK ACROSS THE
WESTERN GREAT LAKES...AS SURFACE DEW PTS STILL SOLIDLY IN THE MID
60S BACK OVER THE MIDWEST. SO...ALTHOUGH I SUSPECT WE WILL BE WITHIN
A SUBSIDENCE WAKE OVERNIGHT AS THIS EARLY EVENING ACTIVITY
EXITS....NAM SOUNDINGS SHOWING SOME MODERATE INSTABILITY (CAPES
1000-1500 J/KG) LATE TONIGHT...AND WILL HOLD ON TO CHANCE
POPS...BUT MID LEVEL DRY SLOT WILL PROBABLY BE TOO MUCH TO
OVERCOME. BASED ON THE ASSUMPTION SUBSTANTIAL RAIN (QUARTER INCH
PLUS) WILL WORK THROUGH SOUTHEAST MICHIGAN THIS EVENING...BANKING
ON LOW DECK OF CLOUDS TO DEVELOP OVERNIGHT WITH THE STRONG NEAR
SURFACE INVERSION. LOOKING AT JUST LIGHT FOG (NON-ZONE WORTHY) AS
SURFACE WINDS EXPECTED TO STAY ELEVATED...ALLOWING FOR MINS TO
HOLD IN THE MID/UPPER 60S.
&&
.LONG TERM...
DESPITE A STRONGLY NEGATIVELY TILTED UPPER LEVEL TROUGH AXIS
DIRECTLY OVER PORTIONS OF LAKE SUPERIOR AND LOWER MICHIGAN AT THE
START OF THE PERIOD...THE MIDLEVEL TROUGH AXIS AND LOW TO MIDLEVEL
COLD POOL WILL LAG BEHIND THE PREFRONTAL TROUGH BY SOME 200-300
MILES. THIS WILL CAUSE CHAOS WITH COHESION OF MOISTURE QUALITY AS
SUBSTANTIAL MIDLEVEL DRY SLOT WILL HAVE ALREADY OVERSPREAD THE
ENTIRE REGION. NWP TIMES THE ARRIVAL OF THE ACTUAL MIDLEVEL COLD
FRONT AROUND MIDDAY OR 18Z PROVIDING A LARGE SCALE FORCING
MECHANISM FOR CONVECTION. HOWEVER...IT IS THE DEARTH OF MOISTURE
THAT IS EXPECTED TO LIMIT THE COVERAGE OF ACTIVITY TO ISO-SCT.
MODELS ARE JUMPY ON CONVECTIVE AVAILABLE POTENTIAL ENERGY...BOUNCING
AROUND WITH THE AMOUNTS RUN TO RUN. LATEST NAM SUGGESTS AS MUCH AS
1750 J/KG MLCAPE WILL BE THERE IN THE LATE MORNING HOURS BEFORE THE
ATMOSPHERE MIXES OUT. THIS IS HIGHLY SUSPECT RELYING ON A SOLID NEAR
SURFACE DEWPOINT PROFILE. GIVEN THE CLEARING OF THE PREFRONTAL
TROUGH BEFORE THE START OF THE MORNING ...A MUCH MORE CONSERVATIVE
OUTLOOK IS ADVISED. THERE IS SOME SMALL SIGNAL THAT ONE LAST ATTEMPT
AT CONVECTIVE INITIATION MAY TAKE PLACE OVER THE FAR
SOUTHEAST...DETROIT-DOWNRIVER-MONROE COUNTIES ON/AHEAD OF THE COLD
FRONT AROUND THE 22Z TIMEFRAME...HOWEVER NEAR SURFACE DRYING WILL
SEVERELY LIMIT THE RESPONSE. COMPACT GRADIENT UNDER WELL DEVELOPED
BELT OF WESTERLIES WILL LEAD TO WELL MIXED CONDITIONS ON TUESDAY.
THROW IN MIXING DEPTHS POTENTIALLY REACHING IN EXCESS OF 5000 FT AND
WESTERLY SURFACE NON CONVECTIVE WINDS OF 30 TO 35 WILL BE
WIDESPREAD. EFFICIENT MIXING ALONE SHOULD LEAD TO AN OVERACHIEVEMENT
COMPONENT
DIFFERENTIAL HEIGHT RISES WILL LEAD TO WEAK SURFACE HIGH PRESSURE
OVER THE GREAT LAKES TUESDAY NIGHT AND FIRST HALF OF WEDNESDAY.
THE ATTENTION WILL TURN TO THE CENTRAL PLAINS STATES TUESDAY NIGHT
AS THE PV ANOMALY NOW NEAR THE PACIFIC/CALIFORNIA COASTLINE AND
UPPER LEVEL JET PERTURBATION WILL EJECT OVER THE ROCKY MOUNTAINS
NEAR COLORADO. IT IS THIS FEATURE THAT WILL ASSIST IN CYCLOGENESIS
ALLOWING A LOW PRESSURE CIRCULATION TO RELEASE EASTWARD IN PSEUDO
ZONAL FLOW. IT APPEARS THE TRAJECTORY OF THIS INBOUND JETLET WILL BE
IN THE WHEELHOUSE TO TEAR OFF A PORTION OF A TOP NOTCH EML AND WELL
DEVELOPED THETA E RIDGE. THE MODEL DATA IS KEYING OFF THE HIGH END
THERMAL RIDGE AND ASSOCIATED MIDLEVEL WAVE AND DYNAMICS IN
GENERATING A FAIRLY VIGOROUS SURFACE REFLECTION. THERE WILL BE A
SIGNIFICANT AMOUNT OF CONVECTION/A MCS PINNED WITH THE LOW
POSSIBLY GIVING ONE THE IMPRESSION IT MAY BE AT THE WHIM OF THE
CONVECTION. HOWEVER...UPPER LEVEL DYNAMICS WILL BE EXTREMELY
FAVORABLE FOR CYCLOGENESIS AT THE LARGER SCALE. THE MAIN QUESTION IS
WHERE EXACTLY THE SURFACE LOW WILL TRACK. THE NAM IS THE OUTLIER BY
SETTING THE EDGE OF THE ENVELOPE FOR A NORTHERN SOLUTION...WHILE THE
BULK OF THE NWP IS IN A CONSENSUS WITH A TRACK SOUTH OF LOWER
MICHIGAN. WHAT APPEARS TO HAPPEN IS THE INBOUND PV FEATURE WILL BE
KICKED AROUND THE MUCH LARGER UPPER LEVEL LOW THAT IS STILL TO OUR
IMMEDIATE NORTHEAST. IT IS THIS LOW THAT WILL LIMIT MUCH OF A
SHORTWAVE RIDGE RESPONSE AND THE POTENTIAL FOR THE SURFACE LOW TO
TRACK FARTHER NORTH. LATEST FORECAST IS IN FULL SUPPORT OF THIS
SOUTHERN SOLUTION WITH AN ABOVE AVERAGE AMOUNT OF CONFIDENCE. DID
RAMP UP POPS INCREMENTALLY INTO THE LIKELY RANGE TO ACCOUNT FOR A
VERY FAVORABLE ZONE OF MIDLEVEL FRONTOGENESIS AND DEFORMATION. COLD
ADVECTION ALONG WITH HIGH CLOUD SHOULD LIMIT THE TEMPERATURE
RESPONSE...HIGHS REACHING TO AROUND 70 DEGREES ON WEDNESDAY.
THE EXTENDED PERIOD WILL BEGIN ON A QUIET NOTE DUE TO SURFACE HIGH
PRESSURE ESTABLISHING ITSELF OVER LOWER MICHIGAN THURSDAY THROUGH
SATURDAY. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED
ALONG WITH SEASONABLY LOW HUMIDITY. MEAN UPPER LEVEL TROUGH OVER THE
NW US AND SW CANADA ON FRIDAY IS EXPECTED TO SWEEP EASTWARD WITH LEE
CYCLOGENESIS IN THE CENTRAL PLAINS AROUND SATURDAY. THE PROGRESSION
OF THIS CYCLONE AND THE UPPER TROUGH WILL GIVE US OUR NEXT CHANCE OF
PRECIPITATION. CURRENT INDICATIONS ARE THE BEST CHANCE FOR IMPACTS
FROM THIS SYSTEM WILL OCCUR ON SUNDAY...BUT UNCERTAINTY IS
CHARACTERISTICALLY HIGH AT THIS POINT.
&&
.MARINE...
SOUTHERLY WINDS WILL HOLD THIS AFTERNOON AS WE REMAIN IN THE WARM
SECTOR OF A LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH LAKE
SUPERIOR. CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST UNTIL
THE COLD FRONT PASSES AROUND MIDDAY TUESDAY. WINDS WILL INCREASE OUT
OF THE WEST BEHIND THE COLD FRONT TUESDAY...POSSIBLE REACHING SMALL
CRAFT CRITERIA OVER THE NEARSHORE WATERS OF LAKES HURON AND ERIE AND
ALSO LAKE ST CLAIR. SHOWERS AND THUNDERSTORMS SHOULD RETURN
WEDNESDAY AND WEDNESDAY NIGHT WITH A SECOND SYSTEM TRACKING THROUGH
THE OHIO VALLEY. THIS WILL MAINLY AFFECT LAKE ST CLAIR AND LAKE
ERIE. WINDS WILL RELAX SOME ON WEDNESDAY AS THEY VEER TO THE NORTH
WITH THE FRONT LAID OUT ACROSS THE SOUTHERN LAKES.
&&
.AVIATION...ISSUED 1248 PM EDT MON JUN 2 2014
//DISCUSSION...
DEEP PLUME OF MOISTURE OVER SOUTHEAST MICHIGAN THIS AFTERNOON. MVFR
CEILINGS WHICH PUSHED INTO SOUTHERN LOWER MICHIGAN DURING THE
MORNING HOURS HAS LIFTED JUST ABOVE 3000 FEET FOR THE MOST
PART...AND LOW VFR CEILINGS SHOULD DOMINATE (OUTSIDE OF ANY STRONGER
SHOWERS/THUNDERSTORMS) LATE THIS AFTERNOON. HOWEVER...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS TO WIDESPREAD LATE
TODAY INTO EARLY THIS EVENING...WITH RESIDUAL LOW LEVEL MOISTURE
BEHIND THIS ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT PRODUCING
MVFR CEILINGS. THESE LOWER CEILINGS ARE CONTINGENT THAT HEAVIER RAIN
SHOWERS DO FACT MOVE THROUGH THE AREA. A DRY SLOT AND COMMENCEMENT
OF DAYTIME MIXING EARLY TOMORROW MORNING IS EXPECTED TO SCATTER OUT
THE CLOUDS...BUT SOUTHWEST WINDS WILL BE GUSTY...REACHING AROUND 25
KNOTS BEFORE SHIFTING TO THE WEST EARLY TOMORROW AFTERNOON BEHIND A
COLD FRONT.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILINGS AT OR BELOW 5000 FEET THIS
AFTERNOON IN THIS EVENING...MEDUIM CONFIDENCE TONIGHT...LOW
CONFIDENCE TOMORROW.
* MEDIUM CONFIDENCE IN THUNDERSTORMS BETWEEN 21Z AND 03Z THIS
EVENING.
* MEDIUM CONFIDENCE IN WESTERLY CROSS WINDS APPROACHING THRESHOLDS
LATE TOMORROW MORNING INTO TOMORROW AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....CB/DT
MARINE.......CB
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 2, 1:30 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 PM EDT MON JUN 2 2014
MIZ047>049-053>055-060>063-068>070-075-076-082-083-030800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
230 PM EDT MON JUN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST MICHIGAN LATE THIS
AFTERNOON INTO EARLY EVENING HOURS...WITH JUST A CHANCE OF
THUNDERSTORMS THE REST OF THE NIGHT. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...THE POSSIBILITY DOES EXIST FOR ISOLATED STORMS TO
CONTAIN WIND GUSTS TO 60 MPH. IN ADDITION...THE MOISTURE RICH
ENVIRONMENT IN PLACE WILL FAVOR LOCALLY HEAVY RAINFALL. STORMS WILL
TRACK TO NORTHEAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A LOW CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS
A COLD FRONT MOVES THROUGH AND LINGERS NEAR REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-030800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
230 PM EDT MON JUN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON
THUNDERSTORMS WILL BE MOVING THROUGH THE CENTRAL GREAT LAKES LATE
THIS AFTERNOON INTO EARLY EVENING HOURS...WITH JUST A CHANCE OF
THUNDERSTORMS THE REST OF THE NIGHT. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...THE POSSIBILITY DOES EXIST FOR ISOLATED STORMS TO
CONTAIN WIND GUSTS TO 50 KNOTS. STORMS WILL TRACK TO NORTHEAST AT 20
KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A LOW CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS
A COLD FRONT MOVES THROUGH AND LINGERS NEAR REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SF/MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 2, 3:07 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT MON JUN 2 2014
MIZ047-048-022100-
BAY-MIDLAND-
407 PM EDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PINCONNING TO 11 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 65
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
AUBURN BY 415 PM EDT...
MUNGER AND KAWKAWLIN BY 420 PM EDT...
ESSEXVILLE AND LINWOOD BY 425 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JVC
Special weather statement, Jun 2, 3:07 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT MON JUN 2 2014
MIZ047-048-022100-
BAY-MIDLAND-
407 PM EDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PINCONNING TO 11 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 45
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
AUBURN BY 415 PM EDT...
MUNGER AND KAWKAWLIN BY 420 PM EDT...
ESSEXVILLE AND LINWOOD BY 425 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JVC
Special weather statement, Jun 2, 3:26 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT MON JUN 2 2014
MIZ060-022130-
SHIAWASSEE-
426 PM EDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 50
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
BANCROFT BY 435 PM EDT...
DURAND AND BYRON BY 440 PM EDT...
LENNON BY 450 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
JVC
Special weather statement, Jun 2, 3:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT MON JUN 2 2014
MIZ053-054-060>062-022145-
GENESEE-LAPEER-SAGINAW-SHIAWASSEE-TUSCOLA-
449 PM EDT MON JUN 2 2014
...SPECIAL WEATHER STATEMENT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
SAGINAW TO 5 MILES SOUTH OF FLUSHING...MOVING NORTHEAST AT 60 MPH.
WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
DAVISON AND REESE BY 455 PM EDT...
METAMORA AND HADLEY BY 500 PM EDT...
LAPEER AND DRYDEN BY 505 PM EDT...
IMLAY CITY AND ALMONT BY 510 PM EDT...
LUM AND MAYVILLE BY 515 PM EDT...
NORTH BRANCH BY 520 PM EDT...
CLIFFORD AND KINGSTON BY 525 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JVC
Local storm report, Jun 2, 3:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 6 WNW DURAND 42.95N 84.10W
06/02/2014 M0.67 INCH SHIAWASSEE MI COCORAHS
OCCURRED IN 15 MINUTES. NEAR ZERO VISIBILITY.
&&
THOMPSONSpecial weather statement, Jun 2, 4:10 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
510 PM EDT MON JUN 2 2014
MIZ049-055-022230-
HURON-SANILAC-
510 PM EDT MON JUN 2 2014
...SPECIAL WEATHER STATEMENT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
SEBEWAING TO 24 MILES WEST OF MARLETTE...MOVING NORTHEAST AT 45 MPH.
WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PIGEON AND OWENDALE BY 525 PM EDT...
CASEVILLE BY 530 PM EDT...
MARLETTE AND BROWN CITY BY 535 PM EDT...
MELVIN BY 540 PM EDT...
PORT AUSTIN AND PECK BY 550 PM EDT...
SANDUSKY AND UBLY BY 555 PM EDT...
CROSWELL BY 600 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JVC
Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay
- When
- June 2, 4:20 PM EST
- Where
- Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi
- When
- June 2, 5:06 PM EST
- Where
- Port Austin to Harbor Beach Mi forecast zone, Port Hope
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.930, -82.720
Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi
- When
- June 2, 5:12 PM EST
- Where
- Port Austin to Harbor Beach Mi forecast zone, Harbor Beach
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.850, -82.640
Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi
- When
- June 2, 5:12 PM EST
- Where
- Harbor Beach to Port Sanilac Mi forecast zone, Harbor Beach
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.850, -82.640
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Maryland, June 2, 20141 death · 1 event
- Tornado and Flash Flood in Kentucky, June 2, 2014$190,000 · EF1 · 2 events
- Wildfire in Texas, June 2 to 3, 2014$140,000 · 2 events
- Damaging Winds in Michigan, June 2, 2014$50,000 · 61 kt wind · 3 events
- Damaging Wind in Michigan, June 2, 2014$25,000 · 52 kt wind · 1 event
- Heavy Rain in Hawaii, June 2, 20145 events
- Flooding in Kansas, June 2, 20144 events
- Damaging Wind and Heavy Rain in Wisconsin, June 2, 2014$1,000 · 55 kt wind · 3 events
- Dense Fog in Michigan, June 2, 20142 events
- Hail in Oregon, June 2, 20141.5 in hail · 2 events
- Hail in Colorado, June 2, 20141.75 in hail · 1 event
- Heavy Rain in Wisconsin, June 2, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521526, 521527, 521528, 521529.